Iowa, 2007Flood in Iowa, October 3 to 7, 2007
October 3 to 7, 2007 · NWS DMX · 1 event in 1 county or zone
A wet weather pattern continued into the month of October. 25 inches of rain falling at New Hampton.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- $10,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wet weather pattern continued into the month of October. A large rain event occurred on the 2nd, with 2.25 inches of rain falling at New Hampton. The antecedent soil conditions were quite wet, and this helped the East Fork of the Des Moines River to flood quite easily. The flooding was relatively minor with the river cresting about a foot over flood stage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Oct 3, 2:30 AM CST, 7 hours 30 minutes earlier.
Area forecast discussion, Oct 3, 2:30 AM CST, 7 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
330 AM CDT WED OCT 3 2007
.DISCUSSION...
QUIET WEATHER WILL RETURN FOR THE NEXT DAY IN THE WAKE OF THE LATEST
POTENT STORM SYSTEM. MOS GUIDANCE FOR THIS AFTERNOON APPEARS TOO
WARM COMPARED TO SOUNDINGS SO HAVE KEPT TEMPS A COUPLE DEGREES
COOLER MOST LOCATIONS. SOUTHERLY FLOW WILL BECOME WELL ESTABLISHED
THURSDAY AHEAD OF THE NEXT FRONT. THE BOUNDARY WILL SAG INTO
NORTHWEST IOWA THURSDAY NIGHT INTO FRIDAY. THE NAM HAS PWATS AROUND
1.75 INCHES WITH ML CAPES AROUND 1500 J/KG...AND ENOUGH DEEP LAYER
SHEAR TO SUPPORT MORE SEVERE WEATHER. AS EXPECTED...SPC HAS INCLUDED
THE NORTHWEST CWA IN SLIGHT RISK FOR THE NEW DAY 2 OUTLOOK...AND THE
SVR THREAT MAY WELL LINGER INTO FRIDAY MORNING. LOOKING AHEAD...HAVE
OPTED TO PULL SLIGHT CHC POPS FROM SATURDAY AS BOUNDARY LOOKS TO BE
WELL NORTH OF IOWA. OTHERWISE...THE MEDIUM RANGE MODELS ARE STILL
STRUGGLING WITH RUN-TO-RUN CONSISTENCY. THE ECMWF AND GFS BOTH BRING
A CLOSED LOW THROUGH THE REGION SUNDAY AND MONDAY...BUT THE GFS IS
MUCH SLOWER. AGREE WITH HPC THAT THE FASTER ECMWF LOOKS MORE
REASONABLE...AND THIS FOLLOWS THE CURRENT FORECAST RATHER WELL WITH
POPS FROM SATURDAY NIGHT INTO MONDAY ACROSS THE NORTH. AFTER
TODAY...TEMPS WILL BE WELL ABOVE NORMAL THROUGH SATURDAY...THEN COOL
RATHER DRAMATICALLY BY MONDAY AS THE UPPER LOW PUSHES THROUGH.
&&
.AVIATION...03/06Z
EXPECT MVFR FOG TO DEVELOP AT ALL TAF SITES AFTER 08Z AND THROUGH
13Z DUE TO LIGHT WINDS...CLEAR SKY...AND ABUNDANT GROUND MOISTURE.
OTHERWISE...WINDS PICK UP OUT OF THE SOUTH-SOUTHWEST BY
18Z...PERHAPS A LITTLE GUSTY AT KFOD AND KMCW...OTHERWISE 12 KTS OR
LESS.
&&
.DMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...DONAVON
LONG TERM...KINNEY
AVIATION...MOYER
Hazardous weather outlook, Oct 3, 4:10 AM CST, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
510 AM CDT WED OCT 3 2007
IAZ004>007-015>017-023>026-033>036-044>046-057-041100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
CRAWFORD-CARROLL-GREENE-AUDUBON-
510 AM CDT WED OCT 3 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
NORTHERN IOWA...NORTHWEST OF A LINE FROM AUDUBON TO WEBSTER CITY
TO HAMPTON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY NIGHT INTO FRIDAY
MORNING. THERE IS A SLIGHT RISK OF SEVERE WEATHER. THE MAIN
THREATS WILL BE QUARTER SIZED HAIL AND STRAIGHT LINE WIND GUSTS TO
60 MPH. ADDITIONAL THUNDERSTORMS ARE EXPECTED AT TIMES FROM LATE
SATURDAY INTO MONDAY. THERE IS SOME POTENTIAL FOR SEVERE
WEATHER...BUT IT IS TOO EARLY TO DETERMINE SPECIFIC
THREATS...AREAS...AND TIMING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEED THURSDAY NIGHT INTO FRIDAY MORNING.
IAZ027-028-037>039-047>050-058>062-070>075-081>086-092>097-041100-
BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-
GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-
MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
510 AM CDT WED OCT 3 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN IOWA...SOUTHEAST OF A LINE FROM AUDUBON TO WEBSTER CITY
TO HAMPTON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS ARE EXPECTED AT TIMES FROM LATE SATURDAY INTO
MONDAY. THERE IS SOME POTENTIAL FOR SEVERE WEATHER...BUT IT IS TOO
EARLY TO DETERMINE SPECIFIC THREATS...AREAS...AND TIMING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH AT LEAST FRIDAY.
KINNEY
Flood, Kossuth
- When
- October 3, 10:00 AM CST to October 7, 12:15 PM CST
- Where
- Kossuth County, Algona to 0.81 mi SW of Irvington
- Cause
- Heavy Rain
- Property damage
- $25,000
- Crop damage
- $10,000
- Reported by
- Official NWS Observations
- Coordinates
- 43.070, -94.230
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Debris Flow in California, October 3, 2007$48 million · 1 event
- Flash Flooding in Arkansas, October 3, 2007$800,000 · 3 events
- Strong Wind in Michigan, October 3, 2007$63,000 · 3 events
- Flash Flooding in Arkansas, October 3, 20073 events
- Frost and Freeze in Alaska, October 3 to 4, 20072 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 60049.